MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES LLC EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM23A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported by a field clinical specialist (fcs), during a tavr procedure with a 23mm sapien 3 ultra resilia valve in the aortic position, a balloon ruptured during valve deployment, during the last cc inflated it was noted that the balloon had ruptured.The balloon/delivery system was removed fully intact without issue.The valve was assessed with echo and determined to be fully expanded.No pvl, echo gradient 5mmhg, no patient injury.There was stj calcium noted pre procedurally and balloon rupture was a risk that was discussed pre procedure.Upon follow up, the fcs advised that the balloon issue most consistent with the event was a balloon burst, with no photos available.No instruments were used to remove the balloon cover, no extra volume was added prior to inflation, and no delivery system leak was noted.Blood was observed in the syringe, but there were no difficulties with valve alignment, which was performed in a straight section.No damage was seen on any edwards devices.After device removal, the area of leakage could be identified.The patient was transferred to pacu in stable condition with no complications reported.A 3mensio report was attached for assessment of annular calcium severity, measured annulus size, tortuosity, and minimum luminal diameter.The device was not returned as it was discarded.
 
Additional Manufacturer Narrative
Investigation is ongoing.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings, sections g6, h2, h6: type of investigation, investigation findings, investigation conclusions and h11 has been added.The event(s) reported is/are anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode(s) is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, balloon burst events during valve deployment have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause of these events has historically been due to calcification in the landing zone or over-inflation of the balloon.The complaint for balloon burst was empirically confirmed as the reported.Available information suggests that patient-related factors (calcification) likely contributed to the reported event, as balloon rupture was identified pre-procedurally as a known risk due to calcium at the stj, with imaging confirming calcification in the landing zone.Calcification can create a challenging anatomy for balloon inflation.While the balloons are sufficiently designed and tested to ensure the burst pressure is at or above the rated burst pressure, calcified nodules can compromise the structure of the balloon wall via following mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.The complaint for balloon burst has been confirmed based on the information available to date.Any updates or additional findings will be submitted in accordance with fda reporting requirements.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.

Brand Name
EDWARDS COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24612160
Report Number2015691-2026-13248
Device Sequence Number13303041
Product Code NPT
UDI-Device Identifier00690103207828
UDI-Public(01)00690103207828(17)271118(10)67220620
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM23A
Device Lot Number67220620
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale